Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|m.m.1 - Fri Jan 09, 2009 12:34 am||
I have HPV and in 2007 I had surgery to remove precancer lesions on my cervix. i was using the Depo shot for birth control for years and then in 2007 I switched to Trinessa. Lately I was having discomfort during intimacy and he suggested if I had enodmetriosis, we wouldn't know unless we did a surgey to find out, but for now I could skip my sugar pills and take all of my birth control pills for the pain. I don't really have the pain anymore but I was getting my period all the time everyday. Well now it's not blood, it's more like tar, black, gooey solid substance. When I use the restroom it's in there too and it's just always coming out. They keep telling me black or brown means old blood, but this is more solid gooey like and blackish. Plus it's allll the time. I have to wear a pad everyday and whenever i use the bathroom it's always there. I have had cysts before and i do have pain a little on my left side of my abdomen.. This pain just started but the discharge has been going on for awhile now. What else could be wrong??
|Debbie Miller, RN - Fri Jan 09, 2009 9:31 pm||
The discharge itself is not alarming and yes, black usually means old blood but menstrual discharge is more than just blood - there are various tissues expelled as well, clots occur when blood pools for a little while. This will probably get better without intervention but if the bleeding gets much worse, see your doctor. I don't believe it is anything serious.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.